Top
20
Doctor insights on: Can Provera Cause Major Mood Swings And Irritability

Share
Dr. James Chapman
1 Doctor shared a insight

Mood (Definition)

Is how a patient says they feel, or how someone feels internally, versus how someone's mood appears, which is called "affect." if you say your mood is "happy, " and you appear to be so, we would say that your affect is congruent. If, however, you actually look really angry, we would say your mood is "happy" and ...Read more


2

2
Started taking provera, (medroxyprogesterone) I'm on my 4th day. I'm having mood swings & bloating. Is this normal & should I continue to take it?

Started taking provera, (medroxyprogesterone) I'm on my 4th day. I'm having mood swings & bloating. Is this normal & should I continue to take it?

Continue for now: If possible, I would continue a medicine like proverbs for more than four days before making a decision. These side effects are certainly not abnormal. ...Read more

3

3
I have been getting the Depo-Provera shot but have been having really bad mood swings can I switch to the pill? Would that even help? Or would it stay the same?

I have been getting the Depo-Provera shot but have been having really bad mood swings can I switch to the pill? Would that even help? Or would it stay the same?

Depo and mood swings: Depo shots are known to exacerbate the symptoms of mood disorder and cause mood disorder. I suggest you speak with your doctor. Most combination oral contraception are safe with most mood disorders. Again see your doctor and discuss your concerns. ...Read more

5

5
I had a stroke 5 months ago. Is there other options for treating my pcos besides aldactone (spironolactone) which I am on? I got mood swings on provera.

Mood stabilizers: Hello,
a lot of people who have pcos experience mood swings, you are not alone. It souns like you have several medical conditions. I recommend that you consult with ob/gyn for alternative treatments for pcos. Consider mood stabilizer for mental health too. ...Read more

6

6
How long do the side effects (mood swings) of the birth control Depo-Provera continue to occur after discontinuing?

Varies: These may be directly related to the medication and so be short live. In addition they may simply decrease over time. However and importantly they may have triggered a pre-existing pattern which may need continuing medication. \ask your doctor about this, be sure your lab works are normal. If necessary get a consultations from someone who specializes in mood swings. ...Read more

8

8
My girlfriend is experiencing nausea headaches mood swings and cramps she is just getting off of Depo-Provera shot could that just because of these symptoms?

My girlfriend is experiencing nausea headaches mood swings and cramps she is just getting off of Depo-Provera shot could that just because of these symptoms?

Migraines: Migraine headaches can present with nausea and mood swings. Migraines can be triggered by hormonal changes like those provoked by coming off certain hormonal treatments. Consult with your physician for adequate diagnosis and treatment. ...Read more

9

9
Really bad mood swings on the Depo-Provera provera (medroxyprogesterone) with nausea and bloating, is this normal? On first month of second shot.

Can happen.: Mood swings can be a side effect of DepoProvera. See your doctor and discuss this, to see if another form of birth control may be better for you. ...Read more

10

10
I responded terribly to the Depo-Provera shot. Mood swings, breakthrough bleeding all 3 months, weight gain of 30lbs. Would implanon affect me the same way?

I responded terribly to the Depo-Provera shot. Mood swings, breakthrough bleeding all 3 months, weight gain of 30lbs. Would implanon affect me the same way?

It could: The Progesterone in Implanon is different than the Progesterone in Depo Provera (medroxyprogesterone) plus it is a lot lower dose. That means you are somewhat less likely to have the side effects you had with Depo-Provera provera. Remember that Implanon can give irregular periods, but is much less likely to bleed for 3 months, or to cause much weight gain, and less likely to give mood swings. ...Read more

11

11
I've been on the Depo-Provera shot a year. I've had mood swings and weight gain. Is there a diff. Birth control I can take that has less weight gain side effects?

I've been on the Depo-Provera shot a year. I've had mood swings and weight gain. Is there a diff. Birth control I can take that has less weight gain side effects?

Avoid depot: Medroxyprogesterone acetate (Depot Provera) stimulates the appetite center in the brain and via this mechanism can lead to weight gain in excess of 30 - 60 lbs. Birth control methods that contain ethinyl estradiol and a progestin, like birth control pills or the nuvaring, or intrauterine devices have a much better body weight profile. ...Read more

12

12
What are the chances of pregnancy on Depo-Provera provera (medroxyprogesterone)? Been on it for 4 months, deep mood swings and extreme nausea&bloating!

Pregnancy unlikely: Depotprovera is among the most effective birth control methods. However, it occasionally comes with side effects, some of which you are unfortunately experiencing: the mood swings and the nausea and bloating, sometimes women complain of hair loss and extreme weight gain (30 kg +). The only remedy is to stop the depotprovera. ...Read more

14

14
Took provera (medroxyprogesterone) to induce period. 3 weeks later I'm still experiencing very tender swollen breasts, cramping and mood swings. Is this normal?

Possible: Provera (medroxyprogesterone) can also make your breast swollen and tender and with mood swings. Sometimes, you can have a hormonal cyst that makes delays your period. By taking Provera (medroxyprogesterone), the hormonal cyst is not treated. So, the hormonal cyst continues to make hormones which makes you moody and also gives you swollen and tender breasts. Provera (medroxyprogesterone) only induces your period. It doe snot treat the cause. Hope this is clear. ...Read more

15

15
On Depo-Provera shot; spotting, nausea, discomfort in lower back, bloating, deep mood swings, pulling feelings in belly when led down&fatigue, help?

On Depo-Provera shot; spotting, nausea, discomfort in lower back, bloating, deep mood swings, pulling feelings in belly when led down&fatigue, help?

Use different means: Hi. I can't say that all those symptoms are causally related to the Depo-Provera, but some of them are commonly described, including nausea, mood swings, and bloating. It sounds like you may be better served by an alternative means of birth control. An IUD has convenience similar to Depo-Provera and would not cause those side effects. Happy 2015! ...Read more

16

16
What could be the cause of bad cramps and headaches and mood changes after getting the Depo-Provera shot?

What could be the cause of bad cramps and headaches and mood changes after getting the Depo-Provera shot?

Estrogen: I assume your are talking about injection of long-acting sex hormones, usually prescribed for contraception or excessive uterine bleeding. If so, the answer to your question is "yes, most assuredly" better think twice about having another such injection because effects of one injection often persist for as long as three months. ...Read more

17

17
Period. I'm just curious if it can cause severe mood swings and irritability during your period?

Yes, hormones.: There is a profound drop in estrogen before a period. This definitely affects mood, in some, more so than others. There are several low dose ssri drugs given for 10days in a woman's cycle, which defintely improve mood. ...Read more

18

18
Extreme nausea and mood changes on Depo-Provera provera, (medroxyprogesterone) what can this be from and how can I stop this?

Depo Provera (medroxyprogesterone): Stop your depot for a few days and see what develops. If things are better contact your doctor and let her/him know and follow up. ...Read more

19

19
Are Depo-Provera shots associated with horrible mood changes?

Some say yes: There are patients who use depoprovera for birth control who complain of mood issues. People who suffer from preexisting depression can see a worsening of symptoms. Overall it is a well tolerated method for most but mood changes can occur. ...Read more

Dr. Alan Ali
303 Doctors shared insights

Emotional Instability (Definition)

Emotional instability is a clinical finding in which a person's mood either varies significantly over time between various emotions or a person frequently experiences a strong emotion like ...Read more


Dr. Caroline Cribari
342 Doctors shared insights

Mood Changes (Definition)

Perhaps you are asking about severe and sudden changes in mood that do not correspond to the current situation? If so, this might indicate a ...Read more